Missouri, 2010Flash Flood and Hail in Missouri, June 19, 2010
June 19, 2010 · NWS SGF · 8 events in 4 counties and zones
A small area of strong to severe thunderstorms briefly affected an area from Springfield south to the Arkansas state line from the Branson area west to southern Barry County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small area of strong to severe thunderstorms briefly affected an area from Springfield south to the Arkansas state line from the Branson area west to southern Barry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 19, 2:36 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 19, 2:36 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT SAT JUN 19 2010
.DISCUSSION...
A LARGE SCALE RIDGE OF HIGH PRESSURE WILL CONTINUE TO RESIDE OVER
THE SOUTHERN UNITED STATES INTO NEXT WEEK. WE WILL TEND TO BE ON
THE NORTHERN PERIPHERY OF THE RIDGE...SO SHOWERS AND STORMS CANNOT
BE COMPLETELY RULED OUT. HOWEVER...THE MAIN FORECAST CONCERN WAS
THE EXPECTED HEAT AND HUMIDITY.
TONIGHT...OUTFLOW DOMINANT CONVECTIVE LINE SHOULD PRETTY MUCH HAVE
CLEARED THE AREA AND/OR WEAKENED BY SUNSET. MAY HAVE TO MAKE A
LAST MINUTE ADJUSTMENT TO POPS TO COVER THIS. PLEASE REFER TO THE
MESOSCALE CONVECTIVE DISCUSSION BELOW FOR MORE DETAILS.
MEANWHILE...TEMPERATURES AND DEW POINTS HAVE RECOVERED NICELY
TODAY BEHIND THE OUTFLOW BOUNDARY THAT PASSED THROUGH EARLY THIS
MORNING. SOUTH CENTRAL MISSOURI HAS BEEN A LITTLE SLOWER TO
RECOVER...BUT EVEN THE WEST PLAINS DEW POINT HAS GOTTEN BACK INTO
THE UPPER 60S. HOISTED A HEAT ADVISORY EARLIER OUT WEST AND IN
THE TRUMAN LAKE REGION. RECENT JOPLIN OBSERVATION CAME IN WITH A
HEAT INDEX OF 105. WILL GET MORE INTO THE LOGIC OF THE HEAT
ADVISORY IN A BIT.
ANOTHER CONCERN FOR THE TONIGHT PERIOD IS THE POTENTIAL FOR
ANOTHER MCS. DO THINK WE WILL SEE ONE OR PERHAPS TWO MORE CLUSTERS
OF STORMS DEVELOP TO OUR NORTH AND PUSH TO THE EAST AND SOUTHEAST.
ALTHOUGH UPWIND PROPAGATING STORMS WOULD BRING THEM INTO CENTRAL
MISSOURI...LOW LEVEL SHEAR VECTORS DO NOT FAVOR MUCH SOUTHWARD
PROGRESS. THEREFORE THINK WEAKENING STORMS PERHAPS CLIPPING
CENTRAL MISSOURI ARE THE BEST BET.
SUNDAY INTO NEXT WEEK...CURRENT THINKING IS THAT ALL SYNOPTIC
TRIGGERS WILL REMAIN TO THE NORTH INTO EARLY NEXT WEEK. MOST IF
NOT ALL MCS ACTIVITY SHOULD ALSO REMAIN NORTH. WIND FIELDS MAY
AGAIN FAVOR ACTIVITY CLIPPING CENTRAL MISSOURI TUESDAY NIGHT.
MEDIUM RANGE MODELS DO THEN INDICATE A SHORT WAVE TROUGH KNOCKING
DOWN THE RIDGE EVER SO SLIGHTLY AROUND MIDWEEK. THIS MAY ALLOW FOR
A FRONT TO NUDGE A BIT FURTHER SOUTH ACROSS NORTHERN MISSOURI.
THIS WOULD PUT A LOW LEVEL THETA E GRADIENT CLOSER TO THE MISSOURI
OZARKS...SO AN MCS OR TWO WILL AGAIN BE POSSIBLE STARTING
WEDNESDAY NIGHT. AS FOR DIURNAL CONVECTION...MID LEVEL
TEMPERATURES LOOK TO BE A BIT ON THE WARM SIDE FROM SUNDAY INTO
TUESDAY.
AS FOR TEMPERATURES...SAW NO REASON TO STRAY FROM THE LOWER TO
MIDDLE 90S FOR HIGHS AS 850 MB TEMPERATURES REMAIN IN THE 21 TO 24
DEGREE CELSIUS RANGE. ALSO SEE LITTLE CHANGE TO DEW POINTS...WITH
MOST AREAS REMAINING IN THE UPPER 60S TO LOWER 70S. THIS WILL PUT
AFTERNOON HEAT INDICES INTO THE UPPER 90S AND LOWER 100S. SEVERAL
LOCATIONS BACK TOWARDS THE HIGHWAY 71 CORRIDOR AND IN THE TRUMAN
LAKE REGION HAVE SEEN HEAT INDICES AT OR ABOVE 100 FOR THE LAST 3
DAYS. WITH MORE OF THE SAME EXPECTED ON SUNDAY...AND WITH
OVERNIGHT LOWS ONLY FALLING INTO THE MIDDLE AND UPPER 70S...A HEAT
ADVISORY HAS BEEN ISSUED THROUGH SUNDAY FOR THIS GENERAL AREA. IT
IS QUITE POSSIBLE THAT THIS ADVISORY MAY BE EXPANDED EASTWARD
AND EXTENDED IN TIME...IF THE CURRENT FORECAST HOLDS TRUE.
SCHAUMANN
&&
.AVIATION...
1800Z TAFS...
ONLY CONCERNS TO AVIATION THROUGH THIS TAF CYCLE WILL BE THREAT OF
CONVECTION. STORMS CURRENTLY IN NORTHERN MISSOURI MAY BEGIN TO
TURN SOUTH THIS AFTERNOON...WITH A SLIGHT CHANCE OF THEM AFFECTING
THE TERMINALS LATE THIS AFTERNOON AND INTO THE EVENING. ALSO A
CHANCE OF A FEW AIRMASS THUNDERSTORMS DEVELOPING ALONG RESIDUAL
OUTFLOW BOUNDARIES. ALL THAT BEING SAID...HAVE ONLY INDICATED CB
CLOUD GROUP IN TAFS AT THIS TIME DUE TO LOW CONFIDENCE IN TIMING
AND COVERAGE AT ANY GIVEN TERMINAL.
OTHER THAN CONVECTIVE THREATS TODAY...WINDS SHOULD REMAIN FROM THE
SOUTH THROUGH THE NEXT 24 HOURS...AND REMAIN AT OR BELOW 12 KTS.
CIGS COULD POTENTIALLY DROP INTO MVFR OR EVEN IFR IN
CONVECTION...BUT SHOULD REMAIN VFR OTHERWISE.
BOXELL
&&
.PREV DISCUSSION...
/ISSUED 151 PM CDT SAT JUN 19 2010/
..MESOSCALE CONVECTIVE DISCUSSION...
SVR WW 372 JUST ISSUED FOR MORGAN...MILLER...AND MARIES COUNTIES.
PROGRESSIVE MCS/BOW ECHO OVER NORTH CENTRAL MISSOURI IS BEGINNING
TO MAKE A SE TURN AS OF 1845Z. SOUTHERN PORTION OF THE MCS
CONTINUES TO BECOME OUTFLOW DOMINATE...WITH OUTFLOW BOUNDARY WELL
AHEAD OF THE LEADING EDGE OF THE CONVECTION. NORTHERN PORTION OF
THE BOW IS CURRENTLY MORE ORGANIZED...AS IT PROGRESSES WEST
THROUGH THE SOUTHERN PERIPHERY OF STRONGER BELT OF WESTERLIES AND
THUS STRONGER DEEP LAYER SHEAR. SOUTHERN EDGE OF THE MORE ORGANIZED
CONVECTION COULD CLIP EXTREME NE PORTION OF CWA WHERE WW 372 IS IN
EFFECT...BUT OTHERWISE SUSPECT THAT ANY ORGANIZED WIND THREAT WITH
THE MCS WILL BE NORTH AND EAST OF SGF CWA.
OTHER CONCERN EARLIER THIS MORNING WAS THE POTENTIAL FOR
ADDITIONAL CONVECTIVE DEVELOPMENT ALONG OUTFLOW BOUNDARIES FURTHER
SOUTH THROUGH THE AFTERNOON. 18Z SGF RAOB SOUNDING AS
ARRIVED...AND INDICATES VERY DEEP AND DRY LAYER OF AIR
ALOFT...ALONG WITH A WARM LAYER BETWEEN ABOUT 900 AND 700 MB. THIS
IS RESULTING IN ABOUT -150 J/K OF MLCINH...AND REALLY HAVE SERIOUS
DOUBTS THAT THIS CAN BE OVERCOME WITHOUT EITHER A MAJOR SOURCE OF
LIFT OR ADDITIONAL SIGNIFICANT SFC HEATING...NEITHER ONE OF
WHICH IS PRESENT. IF IT COULD BE OVERCOME...BULK SHEAR VALUES ARE
ALMOST NIL...SO ANY APPRECIABLE CONVECTIVE ORGANIZATION WILL BE
TOUGH TO COME BY. WILL CONTINUE TO MONITOR RADAR AND SATELLITE TRENDS
THROUGH THE AFTERNOON...BUT CONVECTIVE CHANCES WOULD APPEAR TO BE
WANING AT THIS JUNCTURE.
BOXELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ055-066>068-077-078-
088-089-093-094-101-102.
KS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 19, 3:43 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT SAT JUN 19 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
443 PM CDT SAT JUN 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.
WEATHER HAZARD RISKS...
LIMITED SEVERE THUNDERSTORM HAIL AND WIND RISK.
LIMITED LIGHTNING RISK.
LIMITED EXTREME HEAT RISK.
DISCUSSION...
A WEAKENING LINE OF THUNDERSTORMS WILL MOVE FROM THE INTERSTATE 44
CORRIDOR SOUTH INTO THE REST OF THE MISSOURI OZARKS THIS
AFTERNOON AND EARLY THIS EVENING. A GUST FRONT WILL PRECEDE THE
STORMS WITH 40 TO 45 MPH WINDS POSSIBLE. BRIEF HEAVY DOWNPOURS CAN
ALSO BE EXPECTED...BUT WIDESPREAD FLASH FLOODING IS NOT
ANTICIPATED.
THERE IS A LIMITED EXTREME HEAT RISK FOR THIS AFTERNOON WITH HEAT
INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES...MAINLY OVER
FAR SOUTHWEST MISSOURI,
ADDITIONAL THUNDERSTORMS WILL ALSO BE POSSIBLE LATE TONIGHT AFTER
MIDNIGHT...ESPECIALLY OVER CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES IN THE UPPER 90S TO THE LOWER 100S ARE EXPECTED
EACH AFTERNOON FROM THIS WEEKEND INTO NEXT WEEK.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT...AND
AGAIN FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT. AT THIS TIME... IT
APPEARS THAT THE BEST CHANCE FOR STORMS WILL BE ACROSS CENTRAL
MISSOURI.
.SPOTTER INFORMATION STATEMENT...
BECAUSE OF THE WEAKENING TREND OF ONGOING THUNDERSTORMS...GENERAL SPOTTER
ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
In the hours before
Local storm report, Jun 19, 10:28 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1128 AM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 5 E LOWRY CITY 38.14N 93.63W
06/19/2010 ST. CLAIR MO EMERGENCY MNGR
ST CLAIR COUNTY EM REPORTED HWY C WAS CLOSED BRIEFLY THIS
MORNING DUE TO WATER FLOWING OVER THE ROAD. CLOSURE WAS 1
MILE WEST OF THE LAKE. COUNTY EM ALSO REPORTED LOCALLY
FOUR INCHES OF RAIN MEASURED THIS MORNING.
&&
JCOLUCCISpecial weather statement, Jun 19, 2:00 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT SAT JUN 19 2010
MOZ056>058-069-192030-
CAMDEN MO-MARIES MO-MILLER MO-MORGAN MO-
300 PM CDT SAT JUN 19 2010
...SIGNIFICANT WEATHER ALERT FOR EASTERN CAMDEN...MARIES...MILLER AND
SOUTHERN MORGAN COUNTIES UNTIL 330 PM CDT...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST
OF OLEAN TO 12 MILES WEST OF PURVIS...MOVING SOUTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BELLE...ELDON...IBERIA...LAKE OZARK...
LAKELAND...LAURIE...OSAGE BEACH...VIENNA AND VILLAGE OF FOUR SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS.
PEOPLE IN EASTERN CAMDEN...MARIES...MILLER AND SOUTHERN MORGAN
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR CENTRAL MISSOURI.
BOXELL
Special weather statement, Jun 19, 2:34 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CDT SAT JUN 19 2010
MOZ066-067-078-192100-
CEDAR MO-VERNON MO-ST. CLAIR MO-
334 PM CDT SAT JUN 19 2010
...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL VERNON...NORTHERN CEDAR
AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 400 PM CDT...
AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CEDAR SPRINGS...OR 5 MILES EAST OF EL DORADO
SPRINGS...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS AND STOCKTON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON
LAKE.
PEOPLE IN EASTERN VERNON...NORTHERN CEDAR AND SOUTHWESTERN ST. CLAIR
COUNTIES...INCLUDING STOCKTON AND STOCKTON LAKE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR CENTRAL MISSOURI.
BOXELL
Event by event
4 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Hail, Greene
- When
- June 19, 4:20 PM CST to 4:35 PM CST
- Where
- Greene County, 0.55 mi E of Springfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.200, -93.290
Thunderstorms produced numerous report of hail in Springfield. Two reports indicated hail as large as one inch in diameter.
Hail, Greene
- When
- June 19, 4:22 PM CST
- Where
- Greene County, 0.55 mi E of Springfield
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.200, -93.290
Thunderstorm Wind, Greene
- When
- June 19, 4:30 PM CST
- Where
- Greene County, 0.55 mi E of Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 37.200, -93.290
Thunderstorm winds downed tree limbs in Springfield. One home had siding damage.
Flash Flood, Greene
- When
- June 19, 4:45 PM CST
- Where
- Greene County, 0.77 mi WNW of Sgf Downtown Arpt to 0.37 mi SW of Langston
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.222, -93.244
A small cluster of slow moving thunderstorms produced brief but widespread street flooding in central and western portions of Springfield. There were numerous report of flooding along South Creek, mainly near and just west of West Bypass Expressway. Two roads were briefly barricaded and closed. There were three reports of persons stalling and abandoning their vehicles due to high water.
Thunderstorm Wind, Christian
- When
- June 19, 4:55 PM CST
- Where
- Christian County, 1.3 mi WNW of Linden
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.060, -93.150
Thunderstorm winds toppled over a swing set.
Thunderstorm Wind, Barry
- When
- June 19, 5:05 PM CST
- Where
- Barry County, 2.32 mi WSW of Jenkins
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.760, -93.720
Thunderstorm winds downed a large cedar tree blocking a portion of Farm Road 1195.
Thunderstorm Wind, Barry
- When
- June 19, 5:43 PM CST
- Where
- Barry County, 2.16 mi SW of Golden Table Rock Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.510, -93.710
Thunderstorm winds knocked down an elevated phone line a half mile south of the intersection of Highway 86 and Highway P.
Hail, Stone
- When
- June 19, 5:48 PM CST
- Where
- Stone County, 2.15 mi NNE of Kimberling City
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.630, -93.420
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 19 to 23, 201033 injured · 21 events
- Damaging Winds in Nebraska, June 19, 20101 death · 61 kt wind · 4 events
- Hail and Damaging Winds in Georgia, June 19, 20102 injured · $3.2 million · 1.75 in hail · 12 events
- Tornado and Flash Flooding in Kansas, June 19 to 20, 2010$295,000 · EF1 · 52 events
- Flash Flooding and Hail in Kansas, June 19, 20105 injured · $84,000 · 2.25 in hail · 45 events
- Hail in South Dakota, June 19, 2010$1.0 million · 2 in hail · 3 events
- High Wind in New Mexico, June 19, 2010$400,000 · 51 kt wind · 1 event
- Hail and Damaging Winds in Alabama, June 19, 20101 injured · $69,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Missouri, June 19, 2010$63,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, June 19, 2010$107,000 · 1 in hail · 6 events
- Flash Flood and Hail in Mississippi, June 19 to 20, 2010$65,000 · 1 in hail · 10 events
- Damaging Winds in Florida, June 19, 2010$34,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239677, 240482, 239676, 239673, 239680, 239683, 239687, 239681.